Alert archive / Mississippi / River Flood Warnings in 2012

River Flood Warning 36, NWS Jackson, MS

April 17, 2012Attala County, Holmes County, Mississippi

NWS Jackson, MS issued this river flood warning at Apr 17, 2012, 1:58 PM CDT for Attala County, Holmes County, Mississippi. It took effect at Apr 17, 2012, 11:53 PM CDT. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2012, 1:58 PM CDT (18:58 UTC)
In effect from
Apr 17, 2012, 11:53 PM CDT
Expired
Apr 20, 2012, 9:36 AM CDT
In force
58 hr
Issued by
NWS Jackson, MS
Flood severity
Minor

Counties Attala County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Black River at West (WSTM6).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WGUS44 KJAN 171858
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
158 PM CDT TUE APR 17 2012


...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-190058-
/O.NEW.KJAN.FL.W.0036.120418T0545Z-120421T1225Z/
/WSTM6.1.ER.120418T0545Z.120419T0600Z.120420T2125Z.NO/
158 PM CDT TUE APR 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO SATURDAY MORNING.
* AT 12:45 PM TUESDAY THE STAGE WAS 7.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND WILL CONTINUE TO RISE TO NEAR 17.0 FEET BY EARLY 
  THURSDAY MORNING. 
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15   7.8 TUE 01 PM  16.1  17.0  15.9  17.0 01 AM 04/19

$$
6 follow-up statements
745 
WGUS84 KJAN 180108
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
808 PM CDT TUE APR 17 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-190708-
/O.EXT.KJAN.FL.W.0036.120418T0453Z-120421T1140Z/
/WSTM6.1.ER.120418T0453Z.120419T0000Z.120420T2040Z.NO/
808 PM CDT TUE APR 17 2012

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* FROM THIS EVENING TO SATURDAY MORNING.
* AT  7:45 PM TUESDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND 
  WILL CONTINUE TO RISE TO NEAR 17.0 FEET BY TOMORROW EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   WED   THU   FRI CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.2 TUE 08 PM  16.2  17.0  15.9  17.0 07 PM 04/18

$$
989 
WGUS84 KJAN 181455
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT WED APR 18 2012


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-192055-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120421T1900Z/
/WSTM6.1.ER.120418T1130Z.120419T0600Z.120421T0400Z.NO/
955 AM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SATURDAY AFTERNOON.
* AT  8:45 AM WEDNESDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  AFTER MIDNIGHT TONIGHT. 
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  15.2 WED 09 AM  17.0  16.0  14.6  17.0 01 AM 04/19

$$

MSC089-163-192054-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120420T2100Z/
/BTAM6.1.ER.120418T0900Z.120419T0000Z.120420T0600Z.NO/
955 AM CDT WED APR 18 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FRIDAY AFTERNOON.
* AT  9:00 AM WEDNESDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THIS
  EVENING. 
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND 
  FLOODING OCCURS ALONG THE RIVER.


&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.5 WED 09 AM  22.7  21.8  21.1  23.0 07 PM 04/18

$$
137 
WGUS84 KJAN 190108
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
808 PM CDT WED APR 18 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. REMEMBER...TURN AROUND, DON'T DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-200708-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1800Z.120422T0600Z.NO/
808 PM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT  7:45 PM WEDNESDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY 
  EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND 
  LOWLAND BECOME INUNDATED.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.2 WED 08 PM  16.9  16.8  15.8  17.0 01 PM 04/19

$$

MSC089-163-200708-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T1200Z.120422T0000Z.NO/
808 PM CDT WED APR 18 2012

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY MORNING.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 22.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY 
  EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS 
  FLOODING.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   THU   FRI   SAT CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.8 WED 07 PM  23.0  22.7  22.2  23.0 07 AM 04/19

$$
958 
WGUS84 KJAN 191420
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CDT THU APR 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.

ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-202020-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
920 AM CDT THU APR 19 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 8:45 AM THURSDAY THE STAGE WAS 16.7 FEET AND CRESTING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET. 
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND WILL BEGIN TO
  SLOWLY FALL TO BELOW FLOOD STAGE BY THIS WEEKEND.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.7 THU  9 AM  16.3  15.6  14.7     CRESTING

$$

MSC089-163-202020-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1200Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T2100Z.NO/
920 AM CDT THU APR 19 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 22.7 FEET AND SLOWLY FALLING. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE
  BY TOMORROW AFTERNOON.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.7 THU  8 AM  22.2  21.7  21.1      FALLING

$$

DL
787 
WGUS84 KJAN 200054
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CDT THU APR 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...

  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES 
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.

&&

MSC007-051-210654-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
754 PM CDT THU APR 19 2012


THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT  6:45 PM THURSDAY THE STAGE WAS 16.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE 
  RIVER BEGIN TO FLOOD.

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  16.4 THU 07 PM  16.2  15.7  14.8     FALLING

$$

MSC089-163-210654-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120421T0000Z.NO/
754 PM CDT THU APR 19 2012

...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT  7:00 PM THURSDAY THE STAGE WAS 22.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO 
  FLOOD. 

&&

              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   FRI   SAT   SUN CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.4 THU 07 PM  22.2  21.8  21.2     FALLING

$$
170 
WGUS84 KJAN 201436
FLSJAN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE JACKSON, MS
936 AM CDT FRI APR 20 2012


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS 
IN MISSISSIPPI...
 
  BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
  BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE 
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF 
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD 
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T 
DROWN!

THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH 
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE 
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER 
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.


ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS) 
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN

THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.

&&

MSC007-051-201506-
/O.CAN.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120420T1255Z.NO/
936 AM CDT FRI APR 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER AT WEST.
* AT  8:45 AM FRIDAY THE STAGE WAS 14.9 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  7:55 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY TOMORROW
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

UPPER BIG BLACK RIVER
WEST           15  14.9 FRI 09 AM  13.5  12.4  11.3 FALLING

$$

MSC089-163-201506-
/O.CAN.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T1300Z.NO/
936 AM CDT FRI APR 20 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG BLACK RIVER NEAR BENTONIA.
* AT  9:00 AM FRIDAY THE STAGE WAS 22.0 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT  8:00 AM FRIDAY.
* FLOOD STAGE IS 22.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.2 FEET BY TOMORROW
  MORNING.

&&
 
              FLOOD    OBSERVED        FORECAST 6AM       CREST
LOCATION      STG   STG DAY  TIME   SAT   SUN   MON CREST TIME  DATE

LOWER BIG BLACK RIVER
BENTONIA       22  22.0 FRI 09 AM  21.2  20.3  19.3  FALLING
$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 17, 10:57 AM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 17, 10:57 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1057 AM CDT TUE APR 17 2012

.UPDATE...LARGE SWATH OF RAIN OVERSPREADING MOST OF THE CWA THIS
MORNING. SOME FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED AS THREE
HOUR RAINFALL TOTALS RANGE FROM 1 TO 3 INCHES ACROSS MAINLY THE
WESTERN HALF OF THE CWA. ABUNDANT MOISTURE IS IN PLACE PER 12Z KJAN
SOUNDING SHOWING 1.66 INCHES PRECIPITABLE WATER. CURRENT ANALYSIS
SHOWS SHORTWAVE JUST TO OUR WEST AND THIS WILL CONTINUE TO TREK
EASTWARD DURING THE DAY. THIS SHOULD ALLOW FOR THE RAIN SHIELD TO
CONTINUE TO MOVE EAST AND SLOW CLEARING FROM THE WEST. MOST OF THIS
ACTIVITY IS JUST RAIN BUT THERE ARE A SMALL NUMBER OF LIGHTNING
STRIKES IN THE MORE HEAVIER CONVECTIVE BANDS. GIVEN THIS RELATIVELY
SMALL NUMBER OF THUNDERSTORMS...WILL JUST LEAVE WEATHER WORDING AS
RAIN FOR TODAY. WARMING HAS BEEN RATHER SLOW TO OCCUR GIVEN RAIN AND
EXTENSIVE CLOUD COVER ACROSS THE AREA LIMITING INSOLATION. HAVE GONE
AHEAD AND LOWERED HIGHS IN MOST PLACES TODAY. THE EXCEPTION TO THIS
HAS BEEN IN THE EAST AND SOUTHEAST WHERE CLOUDS HAVE BEEN LIMITED AND
EARLY WARMING SHOULD OCCUR BEFORE THE CLOUDS AND RAIN MOVE IN.
ADDITIONAL ADJUSTMENTS NEEDED FOR HOURLY TRENDS IN TEMPS AND
DEWPOINTS. UPDATED PRODUCTS ON THEIR WAY OUT. /28/

&&

.AVIATION...WIDESPREAD IFR CONDITIONS ARE ASSOCIATED WITH A LARGE
RAIN/THUNDERSTORM COMPLEX MOVING ACROSS THE FORECAST AREA TODAY. WE
WILL SEE RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST AS WE GO
THROUGH MID TO LATE AFTERNOON WITH VFR CONDITIONS ANTICIPATED
THROUGH THE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...WITH THE
CLEAR SKIES AND GENERALLY LIGHT WINDS...FOG WITH IFR/LIFR RESTRICTIONS
COULD BE A CONCERN DURING THE MORNING HOURS. ANY FOG WILL CLEAR OFF
BY AROUND 15Z WEDNESDAY MORNING AND VFR CONDITIONS CAN BE EXPECTED
THROUGH WEDNESDAY AFTERNOON/EVENING. /EC/

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT TUE APR 17 2012/

DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...THE COMBINATION OF A
WEAK STALLING FRONT AND AN UPPER LEVEL DISTURBANCE MOVING OVER THE
REGION HAS RESULTED IN SCATTERED SHOWERS...AND AN ISOLATED
THUNDERSTORM OR TWO...LIFTING NORTHEAST ACROSS THE CWA THIS MORNING.
WITH THE MAIN SHORTWAVE SWINGING EAST ACROSS THE FORECAST AREA THIS
AFTERNOON INTERACTING WITH THIS FRONT...SHOWER ACTIVITY... ALONG WITH
A FEW STORMS...IS EXPECTED TO CONTINUE INTO THE AFTERNOON HOURS.

RAINFALL COULD BE HEAVY AT TIMES...PARTICULARLY OVER CENTRAL AND
SOUTHERN PORTIONS OF THE AREA THROUGH THIS AFTERNOON. SOME LOCATIONS
COULD SEE RAINFALL TOTALS BETWEEN 1-3 INCHES BEFORE ALL IS SAID AND
DONE. THAT SAID...IF THE MORE INTENSE CONVECTION REMAINS SOUTH OF THE
CWA OVER SOUTHERN LOUISIANA AND THE NORTH CENTRAL GULF OF MEXICO...
THIS COULD WEAKEN MOISTURE TRANSPORT FURTHER OVER THE FORECAST AREA
WHICH COULD THEN RESULT IN KEEPING SHOWER COVERAGE A BIT LESS AND
RAINFALL TOTALS A BIT LOWER TODAY.

AS THE SHORTWAVE PUSHES THROUGH THE REGION...THE FRONT WILL FINISH
ITS SOUTHEAST TREK THROUGH THE ARKLAMISS LATE TONIGHT.  RAIN WILL
END FROM WEST TO EAST IN THE PROCESS....WITH CLOUDS ALSO BEGINNING
TO CLEAR OUT FROM WEST TO EAST OVERNIGHT THROUGH WEDNESDAY MORNING.

FOR WEDNESDAY...LOOK FOR CLEARING SKIES AND SLIGHTLY DRIER CONDITIONS
AS HIGHS CLIMB INTO THE MIDDLE 70S. MEANWHILE FOR WEDNESDAY NIGHT...
LOOK FOR CONTINUED CLEAR SKIES AND LOWS RANGING FROM THE UPPER 40S TO
THE MIDDLE 50S. /19/

LONG TERM(THURSDAY THROUGH TUESDAY)...MAIN FOCUS IN THE MEDIUM RANGE
WILL BE ON A DIGGING SHORTWAVE INTO THE DEEP SOUTH THAT BOTH GFS AND
ECMWF MODELS NOW ARE CLOSING OFF A 500MB(560DM) LOW CENTER NEAR THE MS
COAST FOR SATURDAY NIGHT AND THEN MOVING IT SLOWLY EWD. MEANWHILE...A
FLAT MID LEVEL RIDGE ALOFT SHOULD HOLD A DRY WNW ZONAL FLOW IN PLACE
THURSDAY THAT BACKS WITH WEAK LOW LEVEL WARM ADVECTION DEVELOPING
THURSDAY NIGHT AND FRIDAY. EXPECT LOW LEVEL FRONTOGENESIS FROM THE MID
SOUTH TO THE ARKLATEX FRIDAY NIGHT WITH INCREASING RAIN/TSRA CHANCES
FOR OUR AREA FRIDAY AFTERNOON RIGHT THROUGH SATURDAY EVENING.

THE SLOWER PROGRESSION OF THIS SYSTEM WILL RESULT IN HIGHER QPF
AMOUNTS THAT WOULD NOW APPEAR TO BE AROUND 2 INCHES WITH LOCALLY
HIGHER 3 TO 4 INCHES POSSIBLE IN SERN MS BY EARLY SUNDAY. A WIDER
RIBBON OF 1.4 INCH PWATS AND 7-500MB LAPSE RATES OF 6.5C SUPPORT
SCATTERED TSRA ALONG THE SLOWING FRONT FRIDAY NIGHT WITH SURFACE
CYCLOGENESIS(1003MB) IN THE KMSY VICINITY EARLY SATURDAY. THE FRONT
PLODS EWD INTO THE I-59 CORRIDOR LATER ON SATURDAY WITH AN UPPER
DEFORMATION ZONE LOCKING IN THE WRAP AROUND MOISTURE BEING FORCED
NWWD ON STRENGTHENING ELY LOW LEVEL FLOW THROUGH THE GULF STATES. WE
COULD BE IN FOR A REAL SOAKER AS PATTERN TAKING ON MORE OF AN EL NINO
LOOK LATELY.

WE FINALLY BEGIN DRYING OUT EARLY SUNDAY FOLLOWED BY A NOTICEABLY
COOLER AIRMASS FOR THE START OF NEXT WEEK AS OVERNIGHT LOWS LIKELY TO
DIP INTO THE 40S EARLY SUNDAY AND MONDAY MORNINGS. OUR HIGHS STAY
WELL BELOW NORMAL IN THE 65-72F RANGE SUNDAY BEFORE A WARMING TREND
ARRIVES MONDAY AND TUESDAY. HAVE LEANED TOWARD THE ENSEMBLE MEANS
FOR MAXES OVER THE WEEKEND AS LONGER DAYLIGHT HOURS TEND TO MODERATE
THESE AIR MASSES EFFECTIVELY. 500MB HEIGHT RISES OF 40-60M SUNDAY AND
AGAIN ON MONDAY ALLOW LOW LEVEL WAA TO PUSH DAYTIME READINGS UPWARD
AND THESE SHOULD BE VERY CLOSE TO THE NORMALS FOR THIS TIME IN APRIL
WITH LOWS IN THE BACK INTO THE 50S AND HIGHS 75-80F BY TUESDAY./40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  51  77  50 /  99  26   0   0
MERIDIAN      72  51  78  49 /  93  52   2   0
VICKSBURG     68  50  76  48 / 100  13   0   0
HATTIESBURG   75  58  78  53 /  92  60   1   0
NATCHEZ       67  52  74  52 /  94  19   0   0
GREENVILLE    64  51  76  51 / 100   8   0   0
GREENWOOD     64  49  77  49 / 100  14   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EEC/19/40
Hazardous weather outlook, Apr 17, 4:34 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
434 AM CDT TUE APR 17 2012

LAZ024>026-MSZ038-039-043>066-072>074-180945-
CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
434 AM CDT TUE APR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO DEVELOP
OVER PORTIONS OF THE OUTLOOK AREA TODAY. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE AS THIS ACTIVITY COULD MOVE REPEATEDLY OVER THE SAME
LOCATIONS. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE IN
AREAS WHERE THIS OCCURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>037-040>042-
180945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
434 AM CDT TUE APR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Local storm report, Apr 17, 11:27 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT TUE APR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      4 SE COXBURG            32.95N 90.17W
04/17/2012                   YAZOO              MS   PUBLIC

            WATER WAS REPORTED OVER A ROAD NEAR THE ZEIGLERVILLE
            COMMUNITY...RESULTING IN A TRAFFIC ACCIDENT

1125 AM     FLASH FLOOD      1 NNE MYRLEVILLE        32.73N 90.27W
04/17/2012                   YAZOO              MS   POST OFFICE

            FLOODING WAS REPORTED ON LUTHER DAVIS ROAD

&&

DL
Special weather statement, Apr 17, 1:27 PM CDT, 31 minutes before
MSZ065-171855-
COVINGTON MS-
127 PM CDT TUE APR 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT TUE APR 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER COVINGTON COUNTY AT 127 PM CDT...MOVING NORTHEAST AT 15
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN COVINGTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3178 8962 3166 8953 3160 8971 3166 8974
TIME...MOT...LOC 1827Z 229DEG 12KT 3165 8969

CME
Special weather statement, Apr 17, 1:35 PM CDT, 23 minutes before
MSZ064-065-072-073-171905-
MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS-
135 PM CDT TUE APR 17 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
135 PM CDT TUE APR 17 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES SOUTH OF MELBA AT 135 PM CDT...MOVING NORTHEAST AT 10
MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EXTREME SOUTH CENTRAL COVINGTON...SOUTHEASTERN JEFFERSON
DAVIS...NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3150 8958 3138 8953 3133 8969 3146 8973
TIME...MOT...LOC 1835Z 229DEG 9KT 3140 8964

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 9:54 AM CDTFlash Flood WarningJANHolmes, Yazoo4 hr
Apr 17, 10:17 AM CDTFlash Flood WarningJANClaiborne, Hinds, Madison, Warren4 hr
Apr 17, 10:32 AM CDTFlash Flood WarningJANCopiah, Lincoln3 hr
Apr 17, 12:00 PM CDTFlash Flood WarningJANCopiah, Jefferson Davis, Lawrence, Rankin, Simpson3 hr
Apr 17, 1:14 PM CDTSevere Thunderstorm WarningJANSimpson35 min
Apr 17, 1:19 PM CDTFlash Flood WarningJANCarroll, Choctaw, Grenada, Montgomery, Webster4 hr
Apr 17, 1:27 PM CDTSpecial Weather StatementJANCovington28 min
Apr 17, 1:35 PM CDTSpecial Weather StatementJANJefferson Davis30 min
Apr 17, 2:23 PM CDTSpecial Weather StatementJANCovington32 min
Apr 17, 2:42 PM CDTSpecial Weather StatementJANCovington, Lamar28 min
Apr 17, 3:12 PM CDTSpecial Weather StatementJANForrest, Jones28 min
Apr 17, 3:37 PM CDTSpecial Weather StatementJANForrest, Jones28 min

Nearby

River Flood Warnings in Mississippi, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.